Oklahoma, 2008Flash Flood and Hail in Oklahoma, April 4, 2008
April 4, 2008 · NWS SHV · 3 events in 1 county or zone
Severe thunderstorms that developed during the evening of April 3rd across the northern half of northeast Texas, southeast Oklahoma and southwest Arkansas continued into the southern portions of northeast Texas as well as northwest Louisiana in a very unstable atmosphere. These supercell thunderstorms developed into bow echo like appearances due to very strong shear in the lower levels of the…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms that developed during the evening of April 3rd across the northern half of northeast Texas, southeast Oklahoma and southwest Arkansas continued into the southern portions of northeast Texas as well as northwest Louisiana in a very unstable atmosphere. These supercell thunderstorms developed into bow echo like appearances due to very strong shear in the lower levels of the atmosphere, producing straight line wind gusts, damaging hail as well as a few tornadoes. Flash flooding was also reported over portions of the region as the storms produced excessive heavy rainfall amounts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 3, 7:37 PM CST, 4 hours 27 minutes earlier.
Area forecast discussion, Apr 3, 7:37 PM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 PM CDT THU APR 3 2008
.DISCUSSION...
ANOTHER QUICK UPDATE TO ADDRESS THE CANCELLATION OF TOR #156 AND
THE ISSUANCE OF SVR #157 WHICH IS NOW IN EFFECT UNTIL 400 AM. AS
WE GET INTO THE OVERNIGHT HOURS...IT WAS DETERMINED BY SURROUNDING
OFFICES AND SPC THAT STORMS ARE LESS LIKELY TO PRODUCE TORNADOES AND
WILL BE A CONTINUED HAIL THREAT WITH A SLIGHT WIND THREAT THROUGH THE
NIGHT. FOR THIS REASON...THE CHANGE IN WATCHES WAS MADE. PICKED UP
THE REST OF SW AR WITH SVR #157. ALSO INCREASED POPS FOR MUCH OF
NORTHWEST LOUISIANA FOR THE REMAINDER OF THE NIGHT. NO OTHER CHANGES
ATTM...13.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 63 68 48 73 / 60 100 20 0
MLU 63 72 51 70 / 40 100 30 0
DEQ 56 63 40 71 / 80 70 10 0
TXK 58 63 45 71 / 80 70 10 0
ELD 62 65 45 71 / 70 100 20 0
TYR 62 67 45 72 / 80 70 10 0
GGG 63 66 46 71 / 80 70 10 0
LFK 65 71 51 76 / 40 70 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES:
HEMPSTEAD...HOWARD...LITTLE RIVER...MILLER...AND SEVIER.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES: AND
MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES:
BOWIE...CAMP...CASS...FRANKLIN...MORRIS...RED RIVER...AND
TITUS.
&&
13Hazardous weather outlook, Apr 3, 11:15 PM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 AM CDT FRI APR 4 2008
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-041100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1215 AM CDT FRI APR 4 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRAIN ALONG AND NORTH OF
THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA
AND SOUTHWEST ARKANSAS THROUGH THE NIGHT. LOCALLY HEAVY RAINFALL
WILL ACCOMPANY THESE THUNDERSTORMS WHICH IS EXPECTED TO PRODUCE
FLASH FLOODING. ALONG WITH THE FLOODING THREAT...LARGE HAIL AND
DAMAGING THUNDERSTORMS WINDS WILL ALSO BE POSSIBLE THROUGH THE
NIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A COLD FRONT WILL ENTER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND
SOUTHWEST ARKANSAS EARLY FRIDAY MORNING. SHOWERS AND THUNDERSTORMS
WILL ACCOMPANY THIS FRONT WITH THESE STORMS LIKELY PRODUCING STRONG
AND DAMAGING WIND GUSTS...LARGE HAIL AND LOCALLY HEAVY RAINFALL.
LATER FRIDAY MORNING AND THROUGH THE DAY...THE THUNDERSTORM ACTIVITY
WILL BE MOVING INTO NORTHWEST AND NORTH CENTRAL LOUISIANA WITH
SEVERE THUNDERSTORMS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED TONIGHT...AND FRIDAY MORNING.
13
In the hours before
Local storm report, Apr 3, 7:42 PM CST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
842 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM HAIL 7 W DE QUEEN 34.04N 94.46W
04/03/2008 M0.75 INCH SEVIER AR LAW ENFORCEMENT
HAIL REPORTED JUST WEST OF THE MCCURTAIN COUNTY LINE.
&&
MBERRYLocal storm report, Apr 3, 8:04 PM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
904 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL VALLIANT 34.00N 95.09W
04/03/2008 M0.75 INCH MCCURTAIN OK TRAINED SPOTTER
&&
MBERRYLocal storm report, Apr 3, 8:21 PM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
921 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL IDABEL 33.90N 94.82W
04/03/2008 M0.75 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
MBERRYLocal storm report, Apr 3, 8:48 PM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
948 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL 10 NNW DIERKS 34.25N 94.09W
04/03/2008 E0.88 INCH HOWARD AR EMERGENCY MNGR
&&
PARKERLocal storm report, Apr 3, 9:36 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1036 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM TSTM WND DMG DETROIT 33.66N 95.27W
04/03/2008 RED RIVER TX LAW ENFORCEMENT
POWERLINES DOWN ALONG HWY 82
&&
PARKERLocal storm report, Apr 3, 10:10 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM TSTM WND DMG DE QUEEN 34.04N 94.34W
04/03/2008 SEVIER AR LAW ENFORCEMENT
TREES DOWN AROUND DE QUEEN
&&
PARKERFlash Flood, McCurtain
- When
- April 4, 12:04 AM CST to 3:00 AM CST
- Where
- McCurtain County, 0.24 mi WNW of Holly Creek to 0.76 mi E of Holly Creek
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.981, -94.824
Half of a bridge was washed out on Old Military Road at Holly Creek.
Hail, McCurtain
- When
- April 4, 12:57 AM CST
- Where
- McCurtain County, 1.15 mi W of Idabel Arpt
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.900, -94.870
Hail, McCurtain
- When
- April 4, 1:00 AM CST
- Where
- McCurtain County, 3 mi W of Idabel
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.900, -94.882
Hail fell just west of town.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, April 4, 200823 injured · $128 million · EF2 · 70 events
- Rip Current in Guam, April 4, 20081 death · 1 event
- Tornadoes and Damaging Winds in Louisiana, April 4, 20081 injured · $845,000 · EF1 · 15 events
- Tornadoes and Hail in Alabama, April 4, 2008$176,000 · EF0 · 62 events
- Hail and Damaging Winds in Georgia, April 4 to 5, 2008$904,000 · 1.75 in hail · 26 events
- Hail and Damaging Winds in Louisiana, April 4, 2008$743,000 · 85 kt wind · 16 events
- Tornadoes and Flash Flood in Alabama, April 4, 20081 injured · $174,000 · EF1 · 9 events
- Flash Flooding and Damaging Winds in Texas, April 4, 2008$200,000 · 58 kt wind · 4 events
- Flash Flooding in Kentucky, April 4, 2008$110,000 · 10 events
- Flash Flood and Hail in Arkansas, April 4, 2008$60,000 · 1 in hail · 6 events
- Hail and Damaging Wind in Texas, April 4, 2008$60,000 · 50 kt wind · 2 events
- Tornadoes and Hail in South Carolina, April 4, 2008$10,000 · EF1 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 93811, 93812, 93815.